MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 80MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 80MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.380S
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, the patient underwent the open reduction internal fixation with the tfna nail and the blade for the femoral trochanteric fracture.After insertion of the nail, the blade, the augmentation, and the locking screws, the image showed that medial cortex of femoral diaphysis and the nail covered.It was confirmed that the nail was not inserted into the medullary cavity and was loosened backward.The surgeon removed the blade and the nail once, the nail was re-inserted.However, the hollow part was stuck with cement and the guide pin could not be inserted.The surgeon inserted a new 85 mm blade.At first, the surgeon selected the 80 mm blade for cement injection when the measurement was 85 mm.There was still space for the femoral head, and a longer blade was selected.If all 85 mm blade was inserted, the distance between the blade tip and the femoral head would become too short.Therefore, the blade was adjusted about 3 mm before all 85 mm blade was inserted.Then, the locking mechanism was tightened.The surgery was completed successfully within 10 minutes delay.The surgeon commented that the greater trochanter and lesser trochanter minor had been severely cracked and crushed, so that the nail got loosened.Although the surgeon checked the lateral side by the image, it looked as if it had been inserted into the medullary cavity.The surgeon did not suspect anything.In addition, the patient had a poor bone quality, so that the surgeon could not feel the nail in the medullary cavity compared to when it was inserted incorrectly or when it was inserted successfully.No further information is available.This report is for a tfna fenestrated helical blade 80mm ¿ sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional procode: ktt.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 80MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key16444284
Report Number8030965-2023-02369
Device Sequence Number5872575
Product Code HSB
UDI-Device Identifier10886982099211
UDI-Public(01)10886982099211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.380S
Device Catalogue Number04.038.380S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Initial Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FEM NAIL Ø10 R 125° L235 TIMO15; UNK - BIOMATERIAL - CEMENT; UNK - SCREWS: LOCKING; UNK GUIDE PIN
Patient Age86 YR
Patient SexFemale